MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.415
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, patient underwent hip intramedullary nailing, during the procedure the connecting nut of 130 degree tuna trochanteric fixation nail advanced (tfna) aiming arm broke during assembly.The connecting nut was referring to the connecting screw for 130 aiming guide.The aiming arm was not properly secured to trochanteric fixation nail advanced (tfna) insertion handle.This made it difficult to insert guide wire properly.Pliers were used to secure the aiming arm.The guidewire was eventually inserted where it was needed.There was a surgical delay of five (5) minutes.There were fragments generated from broken device, the screw broke perfectly in half.The two fragments were easily removed from the field with no additional intervention.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: nails: tfna (part number unknown, lot unknown, quantity 1), 130 deg aiming arm (part number 03.037.013, lot 9282818, quantity 1), nail insertion handles (part number unknown, lot unknown, quantity 1), guide/compression/k-wires (part number unknown, lot unknown, quantity 1).This report involves one (1) connecting screw f/guide wire aiming device f/tfn.This is report 2 of 3 for (b)(4).

Brand Name
CONNECTING SCREW F/GUIDE WIRE AIMING DEVICE F/TFN
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10476275
Report Number2939274-2020-03885
Device Sequence Number2628342
Product Code FZX
UDI-Device Identifier10886982068590
UDI-Public(01)10886982068590
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.415
Device Catalogue Number03.010.415
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130 DEG AIMING ARM; UNK - GUIDE/COMPRESSION/K-WIRES; UNK - NAIL INSERTION HANDLES; UNK - NAILS: TFNA